Alert archive / Virginia / Tornado Warnings in 2015
Tornado Warning 4, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Jun 18, 2015, 8:50 PM EDT for Essex County, Richmond County, Virginia. It was in force for 25 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2015, 8:50 PM EDT (00:50 UTC)
- Expired
- Jun 18, 2015, 9:15 PM EDT
- In force
- 25 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
Counties Essex County, VA, Richmond County, VA
The radar
The Norfolk radar (KAKQ), 108 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 8:56 PM EDT | TSTM WND DMG | Naylors, VA | TREES DOWN ON STRANGEWAY ROAD. POSSIBLE TORNADO. |
| Jun 18, 9:03 PM EDT | TSTM WND DMG | 2 Se Naylors, VA | TREES DOWN BLOCKING HIGHWAY 360 ABOUT A QUARTER MILE FROM THE BRIDGE. POSSIBLE TORNADO. |
| Jun 18, 9:03 PM EDT | TSTM WND DMG | Warsaw, VA | NUMEROUS TREES DOWN IN WARSAW |
| Jun 18, 9:05 PM EDT | TSTM WND DMG | Warsaw, VA | VERY STRONG WINDS...SEVERAL TREES DOWN IN WARSAW |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 0.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 702 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1343 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
040
WFUS51 KAKQ 190050
TORAKQ
VAC057-159-190115-
/O.NEW.KAKQ.TO.W.0004.150619T0050Z-150619T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
850 PM EDT THU JUN 18 2015
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* TORNADO WARNING FOR...
WEST CENTRAL RICHMOND COUNTY IN EAST CENTRAL VIRGINIA...
CENTRAL ESSEX COUNTY IN EAST CENTRAL VIRGINIA...
* UNTIL 915 PM EDT
* AT 850 PM EDT...DOPPLER RADAR INDICATED A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR TAPPAHANNOCK...AND MOVING SOUTHEAST AT 15
MPH.
* LOCATIONS IMPACTED INCLUDE...
TAPPAHANNOCK...WARSAW...NAYLORS BEACH...KENNARD AND WELLFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3795 7668 3788 7678 3791 7683 3792 7683
3792 7686 3793 7686 3795 7688 3795 7689
3796 7689 3797 7688 3797 7690 3801 7686
TIME...MOT...LOC 0050Z 304DEG 14KT 3798 7688
$$
JM1 follow-up statement
984
WWUS51 KAKQ 190105
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
905 PM EDT THU JUN 18 2015
VAC057-159-190115-
/O.CON.KAKQ.TO.W.0004.000000T0000Z-150619T0115Z/
RICHMOND VA-ESSEX VA-
905 PM EDT THU JUN 18 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR
NORTHWESTERN RICHMOND AND CENTRAL ESSEX COUNTIES...
AT 905 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR
WARSAW...MOVING SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
KENNARD AND WELLFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3792 7672 3788 7678 3789 7680 3790 7681
3790 7682 3792 7683 3792 7685 3793 7684
3796 7680
TIME...MOT...LOC 0105Z 311DEG 22KT 3793 7681
$$
JMWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Jun 18, 3:49 PM EDT, 5 hours 1 minute earlier.
Area forecast discussion, Jun 18, 3:49 PM EDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 349 PM EDT THU JUN 18 2015 .SYNOPSIS... A WEAK FRONTAL BOUNDARY IS POSITIONED OFF THE VIRGINIA ATLANTIC COAST EXTENDING THROUGH THE CHESAPEAKE BAY. A WEAK COLD FRONT MOVES THROUGH THE AREA ON FRIDAY. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... CHANCES FOR MORE SHOWERS/STORMS INCREASING THIS AFTN AS SHORTWAVE ENERGY/MOISTURE STREAMS ACROSS THE REGION IN FLAT WLY FLOW ALOFT. ABUNDANT INSTABILITY WILL HELP STORM INITIATION BUT STRONGEST STORMS WILL STAY TO THE NORTH WHERE THE BEST DYNAMICS ARE LOCATED. THE MAIN IMPACT/THREAT FROM STORMS WILL BE LOCALLY HEAVY DOWNPOURS AND STRONG THUNDERSTORM WIND GUSTS. THE HEAVY RAINFALL COULD PRODUCE MINOR FLOODING OF ROADWAYS IN LOW-LYING AREAS AND AREAS OF POOR DRAINAGE. SHOWERS/STORMS ARE EXPECTED TO DIMINISH IN INTENSITY BY THE EARLY OVERNIGHT HOURS...COMING TO AN END ALONG THE COAST BEFORE DAYBREAK. UPPER LEVEL CLOUDS LIMITED MAX HEATING POTENTIAL THIS AFTERNOON WITH HIGHS TOPPING OUT AROUND 90 ACROSS MOST OF THE AREA. EXPECT ANOTHER WARM NIGHT WITH LOW TEMPS REMAINING ABOVE 70. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/... AN UNSETTLED WEATHER PATTERN PERSISTS FRI THROUGH SAT NIGHT. A SERIES OF SHORTWAVES EJECTING FROM THE REMNANTS OF TROPICAL DEPRESSION BILL WILL STREAM INTO THE MID ATLANTIC REGION DUE TO THE PERSISTENTLY FLAT WLY FLOW ALOFT. OVERALL...AFTN/EVENING THUNDERSTORMS SHOULD BE ANTICIPATED EACH DAY WITH BRIEF DRY PERIODS DURING THE MORNING HOURS. MAIN IMPACTS FROM CONVECTION CONTINUES TO BE LOCALLY HEAVY RAINFALL (WHICH MAY LEAD TO MINOR FLOODING) AND STRONG THUNDERSTORM WIND GUSTS. THE THREAT FOR SEVERE TSTORMS IS LOW...ESPECIALLY SINCE THERE IS A LACK OF FORCING AND/OR FRONTAL FEATURES TO SUPPORT SUFFICIENT LIFT. MODELS COMING INTO GOOD AGREEMENT WITH THE TIMING AND POSITION OF THE MOVEMENT OF THE REMNANTS OF TS BILL. EXPECT WIDESPREAD SHOWERS AND THUNDERSTORMS SAT NIGHT INTO SUNDAY. HEAVY RAIN WILL BE THE MAIN CONCERN ON SUNDAY. WARM AND MUGGY CONDITIONS CONTINUE THROUGH THE WEEKEND WITH HIGHS IN THE UPPER 80S TO LOW 90S. LOWS ALSO REMAIN UNCOMFORTABLE AS TEMPS RANGE FROM THE LOW TO MID 70S. && .LONG TERM /MONDAY THROUGH THURSDAY/... A WEAK UPPER TROUGH SETS UP OVER NEW ENGLAND INTO THE MID ATLANTIC MONDAY AND THEN SLIP JUST OFFSHORE TUESDAY THROUGH THURSDAY PLACING THE REGION IN A GENERAL NW UPPER FLOW IN THE LONG TERM. OCCASIONAL DISTURBANCES TRACK FROM NW TO SE IN THE UPPER FLOW LATE MONDAY AND AGAIN LATE TUESDAY. AT THE SURFACE A LEE TROF DEVELOPS OUT AHEAD OF A WEAK COLD FRONT MONDAY WITH THE LATEST MODELS STALLING THE BOUNDARY ACROSS THE NC/VA BORDER THROUGH TUESDAY AND WEDNESDAY. THIS WILL BRING CHANCES FOR SHOWERS AND STORMS EACH DAY FROM MONDAY THROUGH WEDNESDAY. EXACT TIMING OF ANY S/W IMPULSES ALONG THE BOUNDARY IS RATHER PROBLEMATIC ATTM BUT BEST CHANCES FOR PRECIP LOOK TO BE ACROSS CENTRAL/SOUTH CENTRAL VA...SOUTHEAST VA AND NC. UPSHOT WILL BE TO CONTINUE CHC OR SLIGHT CHC POPS EACH DAY. THE UPPER RIDGES BUILDS BACK IN FROM THE SW THURSDAY INTO FRIDAY WHICH WOULD RESULT IN LESS CHANCES FOR PRECIP AND GRADUALLY BUILDING HEAT. SUMMER HEAT CONTINUES MONDAY WITH HIGHS 85-90 ALONG THE COAST WITH 90-95 INLAND. LOWS 70-75. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... THE WARM FRONT THAT HAD BEEN SLIDING NORTH HAS CLEARED THE REGION THIS AFTERNOON AND CEILINGS HAVE LIFTED TO VFR LEVELS. WITH THE HEATING OF THE DAY...CU IS EXPECTED TO FORM AND COVERAGE IS EXPECTED TO BE GREATEST FURTHER NORTH NEAR THE FRONTAL BOUNDARY. HOWEVER...CONVECTION SHOULD BE LIMITED ACROSS THE REGION WITH THE MODELS SHOWING THAT ANYTHING THAT WOULD DEVELOP WOULD BE LATER THIS AFTERNOON AND INTO THE EVENING HOURS. RIGHT NOW THE BEST CHANCES FOR TSTORMS LOOKS TO BE WEST AND SOUTH OF THE AREA. SO FOR NOW HAVE JUST SHOWN SOME SCT/BKN CU AT THE TAF SITES. FOR TONIGHT...OUT SIDE OF THE AREA OF CONVECTION...EXPECT VFR CONDITIONS TO PREVAIL...WITH SOME HIGH CIRRUS AND SOME MID DECK CLOUDS FLOATING THROUGH THE REGION. ON FRIDAY...THE FRONT TO THE NORTH OVER PA AND NORTHERN PARTS OF THE OH VALLEY WILL BEGIN TO SINK SOUTHWARD AND THIS COULD PROVIDE A BETTER CHANCE FOR AFTERNOON CONVECTION...BUT RIGHT NOW EXPECT MAINLY VFR CONDITIONS. OUTLOOK...THE FRONT WILL LIFT BACK NORTH OF THE AREA ON SATURDAY...PUTTING THE ENTIRE REGION IN THE WARM SECTOR AND VFR CONDITIONS ARE EXPECTED WITH REDUCED CHANCES FOR CONVECTION. ON SUNDAY...THE REMNANTS OF BILL WILL SLIDE ACROSS THE AREA AND MVFR/IFR CONDITIONS ARE POSSIBLE. && .MARINE... GENERALLY S TO SW FLOW AROUND 10 KT THIS AFTERNOON WILL BECOME MORE SOUTHERLY AND INCREASE TO 10 TO 15 KT OVERNIGHT AS WEAK LOW PRESSURE PASSES TO THE NORTH ACROSS THE DELMARVA. WINDS BECOME VARIABLE AND MORE NORTH TO NORTHEAST FOR A BRIEF PERIOD FRI BEFORE TURNING TO A SOUTHERLY FLOW FRI EVENING. THE PRES GRAD TIGHTENS SIGNIFICANTLY LATE SAT INTO SUN AS THE REMNANT OF BILL TRACK TO THE NORTH. THIS WILL RESULT IN INCREASING SOUTHERLY FLOW THROUGH THE WEEKEND AND ESPECIALLY SAT NIGHT INTO SUNDAY AFTER RATHER LIGHT SOUTHERLY FLOW FRIDAY. SCA CONDITIONS WILL BE POSSIBLE FROM LATE SATURDAY NIGHT THROUGH SUNDAY WITH THE SOUTH WINDS. THE GRADIENT REMAINS IN PLACE WITH STRONG SOUTH TO SOUTHWEST WINDS THROUGH SUNDAY NIGHT. THE GRAD WEAKENS SOME MONDAY EXPECT OVER THE SOUTHERN WATERS WHERE SW WINDS OF 15 KT OR GRATER MAY PERSIST UNTIL TUE MORNING. WAVES OVER THE COASTAL WATERS WILL REMAIN AROUND 2 FT THROUGH THE OVERNIGHT AND FRIDAY. OVER THE BAY WAVES OF 1 TO 2 FT ARE EXPECTED. SEAS START TO BUILD SOME LATE SATURDAY AND MORE ON SATURDAY NIGHT AND SUNDAY IN RESPONSE TO THE INCREASING SW WINDS. WAVES BUILD TO 2 TO 3 FT OVER THE BAY FROM SATURDAY AFTERNOON THROUGH SUNDAY. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...DAP NEAR TERM...BMD/DAP SHORT TERM...BMD/DAP LONG TERM...JAO AVIATION...ESS MARINE...JAO
Hazardous weather outlook, Jun 18, 3:17 PM EDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 317 PM EDT THU JUN 18 2015 ANZ637-MDZ021>025-NCZ017-102-VAZ048-060>062-064-066>069-075>078- 080>086-088>090-095-098>100-509>525-191930- JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-DORCHESTER- WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-INLAND CURRITUCK- OUTER BANKS CURRITUCK-FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND- CAROLINE-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-DINWIDDIE-PRINCE GEORGE-CHARLES CITY- NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-SUSSEX-SURRY-JAMES CITY- NORFOLK/PORTSMOUTH-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER- WESTERN CHESTERFIELD-EASTERN CHESTERFIELD-WESTERN HENRICO- EASTERN HENRICO-WESTERN KING WILLIAM-EASTERN KING WILLIAM- WESTERN KING AND QUEEN-EASTERN KING AND QUEEN-WESTERN ESSEX- EASTERN ESSEX-YORK-NEWPORT NEWS-HAMPTON/POQUOSON- 317 PM EDT THU JUN 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN JAMES RIVER...THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE DEVELOPING THIS AFTERNOON AND WILL CONTINUE INTO THE EVENING. SOME STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL AND STRONG THUNDERSTORM WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ012>016-030>032-VAZ065-079-087-092-093-096-097-191930- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-BERTIE-CHOWAN- PERQUIMANS-MECKLENBURG-BRUNSWICK-GREENSVILLE-SOUTHAMPTON- ISLE OF WIGHT-SUFFOLK-CHESAPEAKE- 317 PM EDT THU JUN 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTH HAMPTON ROADS VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. SOME STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL AND STRONG THUNDERSTORM WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 18, 6:56 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
656 PM EDT THU JUN 18 2015
VAZ079-080-087-088-190000-
BRUNSWICK-DINWIDDIE-GREENSVILLE-SUSSEX-
656 PM EDT THU JUN 18 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CITY OF EMPORIA...
SOUTHEASTERN DINWIDDIE...CENTRAL BRUNSWICK...SOUTHWESTERN SUSSEX AND
GREENSVILLE COUNTIES...
AT 656 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR MCKENNEY TO NEAR BRODNAX...AND MOVING SOUTHEAST
AT 20 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
EMPORIA...LAWRENCEVILLE...MCKENNEY...PURDY...BRUNSWICK...JARRATT...
BARLEY...RADIUM...LANES CORNER...EDGERTON...WARFIELD...FIELDS
CROSSROADS...ANTE...SLATES CORNER...TRIPLET...PLEASANT SHADE...CHERRY
HILL...VALENTINES...PRICES MILL AND DURAND.
LAT...LON 3673 7802 3703 7767 3687 7727 3654 7767
3655 7778
TIME...MOT...LOC 2256Z 303DEG 18KT 3697 7766 3672 7795
JMSpecial weather statement, Jun 18, 7:13 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
713 PM EDT THU JUN 18 2015
VAZ065-066-190000-
MECKLENBURG-LUNENBURG-
713 PM EDT THU JUN 18 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT LUNENBURG AND
NORTHEASTERN MECKLENBURG COUNTIES...
AT 712 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER SAXE...OR
NEAR CHARLOTTE COURT HOUSE...MOVING EAST AT 30 MPH.
WINDS UP TO 45 MPH AND HEAVY RAIN ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SOUTH HILL...CHASE CITY...VICTORIA...KENBRIDGE...LUNENBURG...KELLS
CORNER...REHOBOTH...NORTH VIEW...WILBURN...WIGHTMAN...
PLANTERSVILLE...ORAL OAKS...FINNEYWOOD...SPANISH GROVE...ARVINS
STORE...LOVES MILL...BLEVINS CORNER...NUTBUSH...GARY AND PLEASANT
GROVE.
LAT...LON 3689 7849 3705 7845 3705 7816 3702 7810
3667 7811 3679 7858
TIME...MOT...LOC 2312Z 269DEG 36KT 3695 7864
JMLocal storm report, Jun 18, 7:48 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
748 PM EDT THU JUN 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM TSTM WND GST CRISFIELD 37.98N 75.86W
06/18/2015 M58 MPH SOMERSET MD MESONET
&&
EVENT NUMBER AKQ1500896
JOSpecial weather statement, Jun 18, 7:59 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
759 PM EDT THU JUN 18 2015
VAZ077-078-190045-
NORTHUMBERLAND-LANCASTER-NORTHUMBERLAND-
759 PM EDT THU JUN 18 2015
...A STRONG THUNDERSTORM WILL AFFECT EASTERN NORTHUMBERLAND AND
NORTHEASTERN LANCASTER COUNTIES...
AT 759 PM EDT...A STRONG THUNDERSTORM WAS NEAR WICOMICO CHURCH...OR
NEAR FAIR PORT...MOVING EAST AT 20 MPH.
WINDS 40 TO 50 MPH...HEAVY RAIN...AND PEA SIZE HAIL ARE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FAIR PORT...WICOMICO CHURCH...BEANES CORNER...REHOBOTH CHURCH...
REGINA...LILIAN...EDWARDSVILLE...BROWNS STORE...OPHEILA...
REEDVILLE...HULL NECK AND BROOK VALE.
LAT...LON 3789 7624 3781 7628 3782 7628 3783 7631
3786 7633 3787 7637 3788 7639 3787 7643
3785 7633 3782 7631 3779 7631 3778 7629
3773 7631 3774 7633 3769 7630 3780 7650
3796 7638
TIME...MOT...LOC 2359Z 279DEG 17KT 3787 7635
JMSpecial weather statement, Jun 18, 8:06 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
806 PM EDT THU JUN 18 2015
VAZ075-076-521-190045-
RICHMOND-WESTMORELAND-WESTMORELAND-RICHMOND-WESTERN ESSEX-WESTERN
ESSEX-
806 PM EDT THU JUN 18 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN RICHMOND...
NORTHWESTERN ESSEX AND WESTMORELAND COUNTIES...
AT 805 PM EDT...A STRONG THUNDERSTORM WAS NEAR NEWLAND...OR NEAR
MONTROSS...MOVING EAST AT 25 MPH.
WINDS 30 TO 40 MPH AND HEAVY RAIN ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MONTROSS...HAGUE...NEWLAND...COLES POINT...SINGERLY...TEMPLEMAN...
WESTMORELAND STATE...PINEY GROVE...CHANCE...KREMLIN...LYELLS...
THREEWAY...FONESWOOD...OLDHAMS...CURRIOMAN LANDING...ERICA...POTOMAC
MILLS...STRATFORD HALL...LERTY AND MOUNT HOLLY.
LAT...LON 3817 7684 3816 7684 3817 7682 3816 7670
3815 7661 3814 7661 3814 7660 3798 7663
3803 7702 3817 7698
TIME...MOT...LOC 0005Z 272DEG 20KT 3810 7690
JMSpecial weather statement, Jun 18, 8:40 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
840 PM EDT THU JUN 18 2015
VAZ075>077-521-190130-
NORTHUMBERLAND-RICHMOND-WESTMORELAND-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-WESTERN ESSEX-WESTERN ESSEX-
840 PM EDT THU JUN 18 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RICHMOND...WEST CENTRAL
ESSEX...SOUTHEASTERN WESTMORELAND AND NORTHWESTERN NORTHUMBERLAND
COUNTIES...
AT 840 PM EDT...A STRONG THUNDERSTORM WAS OVER NEWLAND...OR NEAR
MONTROSS...MOVING EAST AT 25 MPH.
WINDS 40 TO 50 MPH...HEAVY RAIN...AND PEA SIZE HAIL ARE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WARSAW...MONTROSS...CALLAO...HAGUE...KINSALE...LEWISETTA...NEWLAND...
HAYNESVILLE...FARNHAM...WESTMORELAND...TEMPLEMAN...PINEY GROVE...
VILLAGE...LYELLS...GIBEON...THREEWAY...OLDHAMS...ERICA...NAYLORS
BEACH AND LOTTSBURG.
LAT...LON 3810 7658 3807 7653 3806 7653 3805 7652
3803 7651 3801 7646 3786 7653 3798 7696
3815 7683
TIME...MOT...LOC 0040Z 290DEG 23KT 3804 7685
JMThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:06 PM EDT | Special Weather Statement | AKQ | Westmoreland | 39 min |
| Jun 18, 8:08 PM EDT | Special Marine Warning | AKQ | 67 min | |
| Jun 18, 8:23 PM EDT | Severe Thunderstorm Warning | AKQ | Accomack, Northampton | 22 min |
| Jun 18, 8:34 PM EDT | Special Marine Warning | AKQ | 26 min | |
| Jun 18, 8:40 PM EDT | Special Weather Statement | AKQ | Richmond, Westmoreland | 50 min |
| Jun 18, 8:47 PM EDT | Severe Thunderstorm Warning | AKQ | Essex, Richmond, Westmoreland | 43 min |
| Jun 18, 8:58 PM EDT | Special Marine Warning | AKQ | 47 min | |
| Jun 18, 9:07 PM EDT | Special Weather Statement | AKQ | Northampton | 38 min |
| Jun 18, 9:14 PM EDT | Tornado Warning | AKQ | Essex, Richmond | 31 min |
| Jun 18, 9:19 PM EDT | Severe Thunderstorm Warning | AKQ | Accomack, Northampton | 41 min |
| Jun 18, 9:37 PM EDT | Tornado Warning | AKQ | Lancaster, Middlesex | 38 min |
| Jun 18, 9:49 PM EDT | Special Marine Warning | AKQ | 56 min | |
| Jun 18, 9:57 PM EDT | Special Marine Warning | AKQ | 33 min | |
| Jun 18, 10:06 PM EDT | Special Marine Warning | AKQ | 54 min | |
| Jun 18, 10:10 PM EDT | Severe Thunderstorm Warning | AKQ | Lancaster, Mathews, Middlesex | 50 min |
| Jun 18, 10:41 PM EDT | Special Marine Warning | AKQ | 94 min | |
| Jun 18, 10:52 PM EDT | Severe Thunderstorm Warning | AKQ | Mathews, Middlesex | 24 min |
| Jun 19, 7:55 PM EDT | Special Weather Statement | AKQ | Louisa | 50 min |
Nearby
Tornado Warnings in Virginia, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.